Document Type

Article

Publication Date

1-2015

Abstract

The standard theorem for stochastic matrices with positive entries is generalized to matrices with no sign restriction on the entries. The condition that column sums be equal to 1 is kept, but the positivity condition is replaced by a condition on the distances between columns.

Publication Title

American Mathematical Monthly

Volume

122

Issue

1

First Page

36

Last Page

42

Required Publisher's Statement

Published by The Mathematical Association of America

Somewhat stochastic matrices. (with Robert I. Jewett) The American Mathematical Monthly 122 (2015) no. 1, 36-42. DOI: 10.4169/amer.math.monthly.122.01.36

Included in

Mathematics Commons

Share

COinS